Evidence map›Paper›PMID 34336492›Full record

ArticleCureus2021

A Case of Statin-Associated Immune-Mediated Necrotizing Myopathy, Successfully Treated With Intravenous Immunoglobulin.

Mishouri Paul, Prodip Paul, Dipon Dey, Syed W Moazzem, Fariya Shamrin

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.6field-weighted citation impact, top 32% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 4 citations in OpenAlex.

  1. Review
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 3 institutions in 2 countries.

Mishouri PaulMedicine, Interfaith Medical Center, New York City, USA.
Prodip PaulInternal Medicine, Geisinger Community Medical Center, Scranton, USA.
Dipon DeyEpidemiology and Public Health, ZWH Medical Care PC, Queens, USA.
Syed W MoazzemRheumatology, Rush Memorial Hospital, Rushville, USA.
Fariya ShamrinNeuroscience, Indiana University, Bloomington, USA.
Interfaith Medical Center · USRush Children's Hospital · USIndiana University Bloomington · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Statins have become the commonest lipid-lowering agent worldwide and have significantly reduced morbidity and mortality associated with cardiovascular diseases. Overall, statins are very well tolerated. However, in clinical practice, a wide variety of skeletal myopathic effects have been observed, ranging from asymptomatic patients with high creatine phosphokinase (CPK) to fatal cases of acute rhabdomyolysis. Recent reports suggest that statins are associated with immune-mediated necrotizing myopathy (IMNM), a unique autoimmune myopathy. Unlike other drug reactions, this can occur months to years after initiation of statin. It is a distinctive autoimmune myopathy where symptoms persist or even progress after statin discontinuation and requires immunosuppressive therapy. The presence of anti-hydroxy-methyl-glutaryl coenzyme-A reductase (HMGCR) antibody in serum strengthens the diagnosis of statin-associated necrotizing myopathy. Here we present a case of statin-associated IMNM in a 43-year-old Caucasian female who had statin-induced progressive deterioration of proximal muscle weakness with poor response to high-dose steroids and required further immunosuppressive therapy.

Indexed as

anti hmgcr antibodyimmune-mediated necrotizing myopathyinflammatory myopathiesintravenous immunoglobulin (ivig)statin-induced myopathy

Identifiers

PMID34336492
PMCPMC8318619
OpenAlexW3175545665

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.